ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Paraxial Maxwell beams: transformation by general linear optical systems

Mukunda, N and Simon, R and Sudarshan, ECG (1985) Paraxial Maxwell beams: transformation by general linear optical systems. In: JOSA A, 2 (8). pp. 1291-1296.

[img] PDF
30.pdf - Published Version
Restricted to Registered users only

Download (676kB) | Request a copy
Official URL: http://www.opticsinfobase.org/josaa/abstract.cfm?i...


Extending the work of earlier papers on the relativistic-front description of paraxial optics and the formulation of Fourier optics for vector waves consistent with the Maxwell equations, we generalize the Jones calculus of axial plane waves to describe the action of the most general linear optical system on paraxial Maxwell fields. Several examples are worked out, and in each case it is shown that the formalism leads to physically correct results. The importance of retaining the small components of the field vectors along the axis of the system for a consistent description is emphasized.

Item Type: Journal Article
Publication: JOSA A
Publisher: OSA
Additional Information: Copyright of this article belongs to OSA.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies (Ceased to exist at the end of 2003)
Date Deposited: 30 Jan 2010 05:43
Last Modified: 19 Sep 2010 05:44
URI: http://eprints.iisc.ac.in/id/eprint/23066

Actions (login required)

View Item View Item